Large sample properties of mixture models with covariates for competing risks

K. C. Choi, X. Zhou*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)


We study the large-sample properties of a class of parametric mixture models with covariates for competing risks. The models allow general distributions for the survival times and incorporate the idea of long-term survivors. Asymptotic results are obtained under a commonly assumed independent censoring mechanism and some modest regularity conditions on the survival distributions. The existence, consistency, and asymptotic normality of maximum likelihood estimators for the parameters of the model are rigorously derived under general sufficient conditions. Specific conditions for particular models can be derived from the general conditions for ready check. In addition, a likelihood-ratio statistic is proposed to test various hypotheses of practical interest, and its asymptotic distribution is provided.

Original languageEnglish
Pages (from-to)331-366
Number of pages36
JournalJournal of Multivariate Analysis
Issue number2
Publication statusPublished - 2002
Externally publishedYes


  • asymptotic distribution
  • Competing risks
  • Covariates
  • Deviance
  • Likelihood-ratio test
  • Long-term survivor
  • Maximum likelihood estimator
  • Mixture model


Dive into the research topics of 'Large sample properties of mixture models with covariates for competing risks'. Together they form a unique fingerprint.

Cite this